|Abnormal bowel function/ intestinal swelling
Nov 14, 2000
For the last year , I have had abnormal bowel function w/ elimination problems. My stools are narrow in diameter & very broken. My regular MD prescribed Flagyl & then referred me to a Digestive Disease Specialist. Should I start taking Flagyl or any other medication? My CD4-350 & VL-4500 & taking no meds since 1985. Also, what questions do I ask the Digestive Specialist to determine the cause of my intestinal infection & if caused by bacteria,parasite or virus? Thank you for your opinion.
Response from Dr. Feinberg
You may have a chronic intestinal infection, or you may have something else entirely, such as spastic colitis (also known as irritable bowel syndrome). There are a number of tests that can be done on stool samples to look for a source of infection -- the GI specialist should know what to look for. With your T cell count, the problem is unlikely to be HIV-related. Your symptoms or the questions you might want to ask won't help you narrow the cause, even if it is due to infection. The only way to find out for sure is to be examined and have the stool tests done for a start. The GI doctor will know what to ask you, so don't worry about that part. I wouldn't take any more Flagyl until you know what you are treating -- otherwise, you're just shooting in the dark.
10 Year Latentcy before detection - At A Disadvantage
- Hiv And Intestinal Parasites
- Does Hiv Cause Intestine Problems?
- Itchy Skin During Seroconversion
- Loose Stool After Unprotected Anal Sex Sign Of HIV AIDS
- Painful Red Spots After Vaginal Sex Without Condom Does It Mean I Have HIV
- Penis Discharge After Receptive Anal Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.